Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 356, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 25, 2004, 3:28 PM EDT for Madison County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 3:28 PM EDT (19:28 UTC)
- Expired
- Aug 25, 2004, 4:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Madison County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 251928 SVRLMK KYC151-252000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 400 PM EDT * AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF RICHMOND...OR ABOUT 15 MILES SOUTH OF LEXINGTON...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REDHOUSE BY 350 PM EDT REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3779 8456 3765 8413 3784 8412 3790 8435 $$ SCHOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:15 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 25, 2:15 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT WED AUG 25 2004 .SHORT TERM (TONIGHT THROUGH SATURDAY)... MOIST SOUTHWEST FLOW WILL CONTINUE ACROSS THE LOWER OHIO VALLEY THROUGH THE FORECAST PERIOD. AN UPPER LEVEL RIDGE WILL SHARPEN UP FRIDAY AS THE WESTERN U.S. TROF DEEPENS. AT THE SURFACE A WEAK FRONT WILL DROP INTO SOUTHERN ILLINOIS AND INDIANA FRIDAY EVENING WITH LOW PRESSURE DEVELOPING OVER KENTUCKY SATURDAY. WE WILL NOT MENTION PRECIPITATION THURSDAY NIGHT BUT ALL OTHER PERIODS WILL HAVE CHANCE POPS THROUGH SATURDAY. A MOIST ATMOSPHERE WILL HOLD AFTERNOON TEMPERATURES IN THE MID AND UPPER 80S WITH LOWS FROM THE UPPER 60S TO LOWER 70S. .EXTENDED DISCUSSION (SATURDAY NIGHT THROUGH WEDNESDAY)... EAST COAST RIDGE REMAINS WITH TROUGH MOVG ACROSS CENTRAL PLAINS...SUNDAY THE TROUGH ENTERS THE OH VALLEY AND BEGINS TO SLOWLY MOVE THRU THE REGION...EXITING EARLY MONDAY. GENERAL BAGGINESS EXISTS ACROSS THE FORECAST AREA MONDAY...WITH FAST FLOW ACROSS THE NORTHERN TIER OF CONUS AND SW FLOW RETURNING BY WEDNESDAY OVR THE OH VALLEY. WARMER TEMPS WILL END SUNDAY AS THE FRONT PUSHES THRU AND CLOUDS AND RAIN WILL KEEP HIGHS DOWN...WITH SLIGHTLY COOLER TEMPS THRU WEDNESDAY. PRECIP CHANCES WILL BE HIGH SAT EVENING...WITH THE BEST CHANCE DURING THE DAY SUNDAY AHEAD AND ALONG THE FRONT. PW VALUES REMAIN AT OR ABOVE 2 INCHES...AND HEAVY RAINFALL IS A POSSIBILITY ACROSS THE REGION. DRY CONDITIONS SHOULD PREVAIL MON THRU WED. DGEX AND ENSEMBLES ARE NOT IN EXACT AGREEMENT WITH THE TIMING OF THE FRONT SUNDAY...ENSEMBLES ARE FASTER SOLUTION WITH FRONT PASSING SUN AFTN/EVE...AND THE DGEX EARLY MON MORNING. ALSO BOTH MODELS DO SHOW H5 TROUGH STILL LAGGING BEHIND THE FRONT SOMEWHAT WITH SOME MOISTURE...ALLOWING FOR A LOW PRECIP CHC. LEANING TOWARDS THE ENSEMBLES BUT HAVE PUSHED PRECIP INTO THE OVERNIGHT HOURS SUN INTO MON. THANKS TO PAH FOR COORDINATION. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JA/SCHOTT
Hazardous weather outlook, Aug 25, 12:30 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1230 PM EDT WED AUG 25 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260856- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1230 PM EDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE IN THE FORECAST. SOME OF THESE STORMS MAY PRODUCE A BRIEF PERIOD OF HEAVY RAIN BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND IN THE AREA THURSDAY...AND FRIDAY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JA
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.